Proceedings of the Japan Academy, Series A, Mathematical Sciences

Flips in dimension three via crepant descent method

Takayuki Hayakawa

Full-text: Open access

Abstract

We prove the existence of $3$-dimensional flips by using the crepant descent method. Our proof depends on the existence of good members in the anticanonical linear system and uses explicit computations of blowing ups of terminal singularities.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 79, Number 2 (2003), 46-51.

Dates
First available in Project Euclid: 18 May 2005

Permanent link to this document
https://projecteuclid.org/euclid.pja/1116443608

Digital Object Identifier
doi:10.3792/pjaa.79.46

Mathematical Reviews number (MathSciNet)
MR1960743

Zentralblatt MATH identifier
1044.14004

Subjects
Primary: 14E30: Minimal model program (Mori theory, extremal rays) 14E05: Rational and birational maps

Keywords
Flip flop terminal singularity

Citation

Hayakawa, Takayuki. Flips in dimension three via crepant descent method. Proc. Japan Acad. Ser. A Math. Sci. 79 (2003), no. 2, 46--51. doi:10.3792/pjaa.79.46. https://projecteuclid.org/euclid.pja/1116443608


Export citation

References

  • Alexeev, V.: General elephants of $\mathbf{Q}$-Fano $3$-folds. Compositio Math., 91, 91–116 (1994).
  • Corti, A.: Semistable $3$-fold flips. math.AG/9505035.
  • Cutkosky, S.: Elementary contractions of Gorenstein threefolds. Math. Ann., 280, 521–525 (1988).
  • Hayakawa, T.: Blowing ups of $3$-dimensional terminal singularities. Publ. Res. Inst. Math. Sci. Kyoto Univ., 35, 515–570 (1999).
  • Hayakawa, T.: Blowing ups of $3$-dimensional terminal singularities, II. Publ. Res. Inst. Math. Sci. Kyoto Univ., 36, 423–456 (2000).
  • Kawamata, Y.: Crepant blowing-up of $3$-dimensional canonical singularities and its application to degenerations of surfaces. Ann. of Math. (2), 127, 93–163 (1988).
  • Kawamata, Y.: Termination of log flips for algebraic $3$-folds. Intern. J. Math., 3, 653–659 (1992).
  • Kawamata, Y.: The minimal discrepancy of a $3$-fold terminal singularity. Appendix to [Sho93?].
  • Kawamata, Y., Matsuda, K., and Matsuki, K.: Introduction to the minimal model problem. Algebraic Geometry, Sendai, 1985, Adv. Stud. Pure Math., 10, North-Holland, Amsterdam, pp. 283–360 (1987).
  • Kollár, J.: Flops. Nagoya Math. J., 113, 15–36 (1989).
  • Kollár, J. et al.: Flips and abundance for algebraic threefolds. Astérisque, 211 (1992).
  • Kollár, J., and Mori, S.: Classification of three dimensional flips. J. Amer. Math. Soc., 5, 533–703 (1992).
  • Markushevich, D.: Minimal discrepancy for a terminal cDV singularity is $1$. J. Math. Sci. Univ. Tokyo, 3, 445–456 (1996).
  • Mori, S.: Threefolds whose canonical bundles are not numerically effective. Ann. of Math. (2), 116, 133–176 (1982).
  • Mori, S.: Flip theorem and the existence of minimal models for $3$-folds. J. Amer. Math. Soc., 1, 117–253 (1988).
  • Reid, M.: Canonical Threefolds. Géométrie Algébrique Angers (ed. A. Beauville), Sijthoff & Noordhoff, Alphen aan den Rijn, pp. 273–310 (1980).
  • Reid, M.: Minimal models of canonical threefolds. Algebraic Varieties and Analytic Varieties, Adv. Stud. Pure Math., 1, North-Holland, Amsterdam, pp. 131–180 (1983).
  • Shokurov, V.: $3$-fold log flips. Russian Acad. Sci. Izv. Math., 40, 95–202 (1993).